Alert archive / Alabama / Small Craft Advisories in 2020

Small Craft Advisory 1, NWS Mobile, AL

January 1, 2020

NWS Mobile, AL issued this small craft advisory at Jan 1, 2020, 3:54 AM CST. It took effect at Jan 2, 2020, 3:00 AM CST. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Jan 1, 2020, 3:54 AM CST (09:54 UTC)
In effect from
Jan 2, 2020, 3:00 AM CST
Expired
Jan 2, 2020, 8:09 PM CST
In force
17 hr
Issued by
NWS Mobile, AL

The text

As transmitted.

748 
WHUS74 KMOB 010954
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
354 AM CST Wed Jan 1 2020

GMZ670-675-011800-
/O.NEW.KMOB.SC.Y.0001.200102T0900Z-200103T0600Z/
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
354 AM CST Wed Jan 1 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM THURSDAY TO MIDNIGHT
CST THURSDAY NIGHT...

* WHAT...South winds 20 to 25 knots with gusts up to 30 knots.
  Seas building to 5 to 7 feet. 

* WHERE...Waters from Pensacola FL to Pascagoula MS from 20 to 
  60 NM and Waters from Okaloosa Walton County Line FL to 
  Pensacola FL from 20 to 60 NM.

* WHEN...From 3 AM Thursday to midnight CST Thursday night.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ631-632-650-655-011800-
/O.NEW.KMOB.SC.Y.0001.200102T1200Z-200103T0600Z/
Southern Mobile Bay-Mississippi Sound-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
354 AM CST Wed Jan 1 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM THURSDAY TO MIDNIGHT
CST THURSDAY NIGHT...

* WHAT...South winds 15 to 25 knots with higher gusts. Seas
  building to 5 to 7 feet. Waves 1 to 3 feet over Lower Mobile 
  Bay and the Mississippi Sound. 

* WHERE...Southern Mobile Bay, Mississippi Sound, Coastal waters 
  from Pensacola FL to Pascagoula MS out 20 NM and Coastal 
  waters from Okaloosa Walton County Line FL to Pensacola FL out 
  20 NM.

* WHEN...From 6 AM Thursday to midnight CST Thursday night.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
7 follow-up statements
444 
WHUS74 KMOB 011523
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
923 AM CST Wed Jan 1 2020

GMZ670-675-012330-
/O.CON.KMOB.SC.Y.0001.200102T0900Z-200103T0600Z/
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
923 AM CST Wed Jan 1 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM THURSDAY TO
MIDNIGHT CST THURSDAY NIGHT...

* WHAT...South winds 20 to 25 knots with gusts up to 30 knots. 
  Seas building to 5 to 7 feet.

* WHERE...Waters from Pensacola FL to Pascagoula MS from 20 to 
  60 NM and Waters from Okaloosa Walton County Line FL to 
  Pensacola FL from 20 to 60 NM.

* WHEN...From 3 AM Thursday to midnight CST Thursday night.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ631-632-650-655-012330-
/O.CON.KMOB.SC.Y.0001.200102T1200Z-200103T0600Z/
Southern Mobile Bay-Mississippi Sound-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
923 AM CST Wed Jan 1 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM THURSDAY TO
MIDNIGHT CST THURSDAY NIGHT...

* WHAT...South winds 15 to 25 knots with higher gusts. Seas 
  building to 5 to 7 feet. Waves 1 to 3 feet over Lower Mobile 
  Bay and the Mississippi Sound.

* WHERE...Southern Mobile Bay, Mississippi Sound, Coastal waters 
  from Pensacola FL to Pascagoula MS out 20 NM and Coastal 
  waters from Okaloosa Walton County Line FL to Pensacola FL out 
  20 NM.

* WHEN...From 6 AM Thursday to midnight CST Thursday night.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
187 
WHUS74 KMOB 012119
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
319 PM CST Wed Jan 1 2020

GMZ670-675-020530-
/O.CON.KMOB.SC.Y.0001.200102T0900Z-200103T0600Z/
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
319 PM CST Wed Jan 1 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM THURSDAY TO
MIDNIGHT CST THURSDAY NIGHT...

* WHAT...South winds 20 to 25 knots with gusts up to 30 knots. 
  Seas building to 5 to 7 feet.

* WHERE...Waters from Pensacola FL to Pascagoula MS from 20 to 
  60 NM and Waters from Okaloosa Walton County Line FL to 
  Pensacola FL from 20 to 60 NM.

* WHEN...From 3 AM Thursday to midnight CST Thursday night.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ631-632-650-655-020530-
/O.CON.KMOB.SC.Y.0001.200102T1200Z-200103T0600Z/
Southern Mobile Bay-Mississippi Sound-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
319 PM CST Wed Jan 1 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM THURSDAY TO
MIDNIGHT CST THURSDAY NIGHT...

* WHAT...South winds 15 to 25 knots with higher gusts. Seas 
  building to 5 to 7 feet. Waves 1 to 3 feet over Lower Mobile 
  Bay and the Mississippi Sound.

* WHERE...Southern Mobile Bay, Mississippi Sound, Coastal waters 
  from Pensacola FL to Pascagoula MS out 20 NM and Coastal 
  waters from Okaloosa Walton County Line FL to Pensacola FL out 
  20 NM.

* WHEN...From 6 AM Thursday to midnight CST Thursday night.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
026 
WHUS74 KMOB 020312
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
912 PM CST Wed Jan 1 2020

GMZ670-675-021100-
/O.CON.KMOB.SC.Y.0001.200102T0900Z-200103T0600Z/
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
912 PM CST Wed Jan 1 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM THURSDAY TO
MIDNIGHT CST THURSDAY NIGHT...

* WHAT...South winds 20 to 25 knots with gusts up to 30 knots. 
  Seas building to 5 to 7 feet.

* WHERE...Waters from Pensacola FL to Pascagoula MS from 20 to 
  60 NM and Waters from Okaloosa Walton County Line FL to 
  Pensacola FL from 20 to 60 NM.

* WHEN...From 3 AM Thursday to midnight CST Thursday night.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ631-632-650-655-021100-
/O.CON.KMOB.SC.Y.0001.200102T1200Z-200103T0600Z/
Southern Mobile Bay-Mississippi Sound-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
912 PM CST Wed Jan 1 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM THURSDAY TO
MIDNIGHT CST THURSDAY NIGHT...

* WHAT...South winds 15 to 25 knots with higher gusts. Seas 
  building to 5 to 7 feet. Waves 1 to 3 feet over Lower Mobile 
  Bay and the Mississippi Sound.

* WHERE...Southern Mobile Bay, Mississippi Sound, Coastal waters 
  from Pensacola FL to Pascagoula MS out 20 NM and Coastal 
  waters from Okaloosa Walton County Line FL to Pensacola FL out 
  20 NM.

* WHEN...From 6 AM Thursday to midnight CST Thursday night.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
937 
WHUS74 KMOB 021006
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
406 AM CST Thu Jan 2 2020

GMZ670-675-021815-
/O.EXT.KMOB.SC.Y.0001.000000T0000Z-200103T1200Z/
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
406 AM CST Thu Jan 2 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM CST FRIDAY...

* WHAT...South winds 20 to 25 kt with gusts up to 30 kt and seas 
  4 to 7 feet.

* WHERE...Waters from Pensacola FL to Pascagoula MS from 20 to 
  60 NM and Waters from Okaloosa Walton County Line FL to 
  Pensacola FL from 20 to 60 NM.

* WHEN...Until 6 AM CST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ631-632-650-655-021815-
/O.EXT.KMOB.SC.Y.0001.200102T1200Z-200103T1200Z/
Southern Mobile Bay-Mississippi Sound-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
406 AM CST Thu Jan 2 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM CST FRIDAY...

* WHAT...South winds 20 to 25 kt with higher gusts and seas 4 to 7
  feet expected. Waves 2 to 3 feet over Lower Mobile Bay and the 
  Mississippi Sound.

* WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 
  20 NM, Coastal waters from Okaloosa Walton County Line FL to 
  Pensacola FL out 20 NM, Mississippi Sound and Southern Mobile 
  Bay.

* WHEN...Until 6 AM CST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
830 
WHUS74 KMOB 021835
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
1235 PM CST Thu Jan 2 2020

GMZ631-632-650-655-670-675-030300-
/O.CON.KMOB.SC.Y.0001.000000T0000Z-200103T1200Z/
Southern Mobile Bay-Mississippi Sound-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
1235 PM CST Thu Jan 2 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY...

* WHAT...South winds 20 to 25 kt with higher gusts and seas 4 to 
  7 feet expected. Waves 2 to 3 feet over Lower Mobile Bay and 
  the Mississippi Sound.

* WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 
  20 NM, Coastal waters from Okaloosa Walton County Line FL to 
  Pensacola FL out 20 NM, Mississippi Sound and Southern Mobile 
  Bay.

* WHEN...Until 6 AM CST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
851 
WHUS74 KMOB 022310
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
510 PM CST Thu Jan 2 2020

GMZ631-632-030715-
/O.NEW.KMOB.MF.Y.0001.200102T2310Z-200103T1600Z/
/O.CON.KMOB.SC.Y.0001.000000T0000Z-200103T1200Z/
Southern Mobile Bay-Mississippi Sound-
510 PM CST Thu Jan 2 2020

...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM CST FRIDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY...

* WHAT...For the Dense Fog Advisory, dense fog will reduce
  visibility to one mile or less. For the Small Craft Advisory,
  south winds 20 to 25 kt with higher gusts and waves 2 to 3 feet.

* WHERE...Southern Mobile Bay and Mississippi Sound.

* WHEN...For the Dense Fog Advisory, until 10 AM CST Friday. For 
  the Small Craft Advisory, until 6 AM CST Friday.

* IMPACTS...Conditions will be hazardous to small craft. Low 
  visibility will make navigation difficult.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

If you must navigate, proceed with caution. Use proper fog
signals. Make sure all running lights are on. Remember to use
your radar and compass.

&&

$$

GMZ630-030715-
/O.NEW.KMOB.MF.Y.0001.200102T2310Z-200103T1600Z/
Northern Mobile Bay-
510 PM CST Thu Jan 2 2020

...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM CST FRIDAY...

* WHAT...Dense fog will reduce visibility to one mile or less.

* WHERE...Northern Mobile Bay.

* WHEN...Until 10 AM CST Friday.

* IMPACTS...Low visibility will make navigation difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must navigate, proceed with caution. Use proper fog
signals. Make sure all running lights are on. Remember to use
your radar and compass.

&&

$$

GMZ650-655-670-675-030715-
/O.CON.KMOB.SC.Y.0001.000000T0000Z-200103T1200Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
510 PM CST Thu Jan 2 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY...

* WHAT...South winds 20 to 25 kt with higher gusts and seas 4 to 
  7 feet.

* WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 
  20 NM, Coastal waters from Okaloosa Walton County Line FL to 
  Pensacola FL out 20 NM, Waters from Pensacola FL to Pascagoula 
  MS from 20 to 60 NM and Waters from Okaloosa Walton County 
  Line FL to Pensacola FL from 20 to 60 NM.

* WHEN...Until 6 AM CST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
944 
WHUS74 KMOB 030209
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
809 PM CST Thu Jan 2 2020

GMZ631-632-031200-
/O.CAN.KMOB.SC.Y.0001.000000T0000Z-200103T1200Z/
/O.CON.KMOB.MF.Y.0001.000000T0000Z-200103T1600Z/
Southern Mobile Bay-Mississippi Sound-
809 PM CST Thu Jan 2 2020

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST FRIDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

* WHAT...Dense fog will reduce visibility to one mile or less.

* WHERE...Mississippi Sound and Southern Mobile Bay.

* WHEN...Until 10 AM CST Friday.

* IMPACTS...Low visibility will make navigation difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must navigate, proceed with caution. Use proper fog
signals. Make sure all running lights are on. Remember to use
your radar and compass.

&&

$$

GMZ650-655-031200-
/O.CAN.KMOB.SC.Y.0001.000000T0000Z-200103T1200Z/
/O.EXA.KMOB.MF.Y.0001.000000T0000Z-200103T1600Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
809 PM CST Thu Jan 2 2020

...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM CST FRIDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

* WHAT...Dense fog will reduce visibility to one mile or less.

* WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 
  20 NM and Coastal waters from Okaloosa Walton County Line FL 
  to Pensacola FL out 20 NM.

* WHEN...Until 10 AM CST Friday.

* IMPACTS...Low visibility will make navigation difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must navigate, proceed with caution. Use proper fog
signals. Make sure all running lights are on. Remember to use
your radar and compass.

&&

$$

GMZ670-675-030315-
/O.CAN.KMOB.SC.Y.0001.000000T0000Z-200103T1200Z/
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
809 PM CST Thu Jan 2 2020

...SMALL CRAFT ADVISORY IS CANCELLED...

Southerly winds through the rest of the night are expected to
range between 10 and 20 kt with occasionally higher gusts. Seas
will build to 4 to 6 feet and small craft should still exercise
caution through Friday morning. 

$$

GMZ633>636-031200-
/O.EXA.KMOB.MF.Y.0001.000000T0000Z-200103T1600Z/
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
809 PM CST Thu Jan 2 2020

...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM CST FRIDAY...

* WHAT...Dense fog will reduce visibility to one mile or less.

* WHERE...Perdido Bay, Pensacola Bay System, Western 
  Choctawhatchee Bay and Eastern Choctawhatchee Bay.

* WHEN...Until 10 AM CST Friday.

* IMPACTS...Low visibility will make navigation difficult.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must navigate, proceed with caution. Use proper fog
signals. Make sure all running lights are on. Remember to use
your radar and compass.

&&

$$

GMZ630-031200-
/O.CON.KMOB.MF.Y.0001.000000T0000Z-200103T1600Z/
Northern Mobile Bay-
809 PM CST Thu Jan 2 2020

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST FRIDAY...

* WHAT...Dense fog will reduce visibility to one mile or less.

* WHERE...Northern Mobile Bay.

* WHEN...Until 10 AM CST Friday.

* IMPACTS...Low visibility will make navigation difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must navigate, proceed with caution. Use proper fog
signals. Make sure all running lights are on. Remember to use
your radar and compass.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Dec 31, 11:39 PM CST, 4 hours 15 minutes earlier.

Area forecast discussion, Dec 31, 11:39 PM CST, 4 hours 15 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1139 PM CST Tue Dec 31 2019

.DISCUSSION...See updated information below.

&&

.UPDATE...Adjusted hourly and minimum temperatures down slightly
based on recent observations, particularly for the inland areas.
However, thinking overnight lows may very well occur late this
evening or just after midnight due to incoming clouds from the
west. Beyond this, the forecast remains on track. /26

&&

.MARINE...A light northerly wind flow will continue over the
marine area through early Wed as a surface ridge of high pressure
to the west slowly shifts east. Winds will shift southeast by
late Wed followed by a strong southerly flow on Thu as high
pressure settles along the eastern seaboard combined with a strong
cold front approaching from the west. Seas are expected to build
to 7 to 9 feet well offshore with the strong onshore flow. A few
strong thunderstorms are also expected ahead of the front mostly
late Thu and through early Fri. A strong west to northwest flow is
expected in the wake of the front Fri night through Sat. Small
Craft Advisories may be required by late Wed and continue through
late Thu night. 32/ee

&&

.AVIATION...
06Z issuance...With surface high pressure continuing its hold
over the region, expect VFR conditions to persist through much of
the TAF period. Although, with an incoming low pressure system
from the southwest late tomorrow afternoon, clouds will be on the
increase. Winds, generally light and variable through tomorrow
morning, will also become more southerly and begin to increase to
be between 5 and 10 knots tomorrow night. Lastly, showers will
begin to increase from west to east tomorrow night; however, this
was not mentioned in the TAFs yet since the onset of precipitation
is expected after the TAF forecast time frame. /26

&&

.PREV DISCUSSION... /issued 541 PM CST Tue Dec 31 2019/

DISCUSSION...Updated for latest aviation discussion below.

AVIATION...
00Z issuance...With surface high pressure building in from the
west, dry and mostly clear conditions will be the main story
through tomorrow afternoon. Thus, VFR conditions will prevail
during this time. Winds will generally be light and variable as
well, but become more southerly tomorrow afternoon. Also, high
clouds will be on the increase late tomorrow as surface high
pressure moves off to the east and low pressure advances towards
the region from the southwest. /26

PREV DISCUSSION... /issued 405 PM CST Tue Dec 31 2019/

NEAR TERM /Now Through Wednesday/...With another night of
mostly clear skies, light winds, and a dry airmass tonight expected
over the forecast area, efficient radiational cooling will allow low
temperatures tonight to drop into the 30s (low 40s along the
immediate coast). For New years Day, southerly flow returns by the
end of the day, beginning to bring Gulf moisture inland over the
forecast area. Winds remain light over most of the forecast area,
keeping the moisture influx generally minimal, though. Upper level
clouds will begin to move over the area, helping to limit daytime
heating a bit, but with the dry airmass and weak ridge still in
place, good daytime heating along with weak subsidence will bring
another day of temperatures rising to a bit above seasonal levels.
High temperatures in the low 60s expected.
/16

SHORT TERM /Wednesday night Through Friday night/...High pressure
will be shifting east of the area Wednesday night as an upper trough
digs from Colorado down across northern portions of Mexico. As this
trough ejects eastward on Thursday a weak area of surface low
pressure will develop across the northwestern Gulf of Mexico and
move northeast into Lousiana during the day. As this weak low moves
inland a warm front may advance northward into our area by late
Thursday afternoon. Ahead of the front, isentropic lift will bring
increasing rain chances by late Wednesday night and continuing into
Thursday. Gulf moisture will surge northward behind the warm front
during the day on Thursday as an associated weak cold front moves in
from the west as the aforementioned weak surface low lifts
northeast. This sets the stage for locally heavy rain (especially
over our northwestern counties) and increasing thunderstorm chances
(over the entire forecast area).

Despite the lack of stronger cyclone development over Louisiana, a
strengthening gradient around the western periphery of the ridge
departing to the east and a stronger developing surface low pressure
area over the plains states will result in a considerable increase
in the south-southwest low/mid level wind fields across our region
on Thursday. Models indicate that this may include 50-70 knots in
the 850-700 mb layer over our area by midday Thursday, while surface
winds remain backed to the southeast. Coincident NAM 0-1KM SRH shows
at least 200-300 M2/S2 for the coastal counties and 300-350 M2/s2
over interior counties. With the warm front possibly lifting inland
and the increasing low/mid level onshore flow, PWATS increase on
Thursday to at least 1.75 inches and surface dew points likely rise
into the mid/upper 60s, which will be sufficient for at least some
weak boundary later destabilization by Thursday afternoon.

Considering these parameters, the environment may be conducive for
organized severe convection, including supercells. Most of the
models indicate that this potential would be primarily late
Thursday afternoon into the evening hours Thursday. Although
favorable vertical wind shear profiles are expected with with the
Thursday-Thursday night event, as is typical this time of year
for our area, instability will be the question mark. MLCAPE
potentially maximize around 400-600 J/KG over the coastal counties
by late Thursday afternoon into the evening, but generally no
more than 100-400 J/KG further inland. Mid level lapse rates are
also progged to be rather weak during this time as well, mainly in
the 5-5.5 C/KM range. SPC has outlooked our entire area in a
marginal risk of severe storms and we will have to monitor this as
any increase in instability will lead to an increased severe
threat. As SPC indicated, the severe weather potential will hinge
considerably on the strength and subsequent evolution of the
surface frontal wave after migrating inland and associated
destabilization, but this remains unclear at this time. Although a
potential warm sector may not be large and primarily confined to
coastal areas, wind profiles may become characterized by strong
deep-layer shear and large, clockwise curved low-level hodographs,
which could conditionally contribute to the risk for an isolated
strong tornado or two. We will continue to monitor and see how
things play out.

As another upper trough swings through the plains on Friday, a
stronger surface low will move into the upper midwest with a trailing
cold front moving across our area. This will push any lingering
rain and thunderstorms east of our area by late Friday evening.

Expect mild temperatures a little above normal for this time of the
year in advance of the system Wednesday night through Thursday
night, then cooling and becoming drier in the wake of the system
Friday and Friday night. /12

LONG TERM /Saturday Through Tuesday/...A cooler and drier
airmass will continue over the area for the weekend and into the
early part of next week with temperatures expected to be near or
just a little below normal for this time of the year. /12

MARINE...As surface high pressure moves towards, then passes over,
the region tonight through Wednesday, a generally light offshore
flow will transition to onshore by Wednesday night. As an upper
system approaches area waters late Wednesday night into Thursday,
light onshore flow will become moderate Wednesday night, then
strong Thursday, with seas building through Thursday into Thursday
night. A Small Craft Advisory will likely be need beginning
Thursday. After the system passes, moderate to strong offshore flow
returns to area waters Friday night into Saturday. /16

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Dec 31, 3:20 PM CST, 12 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Mobile AL
320 PM CST Tue Dec 31 2019

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-011200-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
320 PM CST Tue Dec 31 2019

This Hazardous Weather Outlook is for portions of south central
Alabama...southwest Alabama...northwest Florida and southeast
Mississippi.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

A Moderate Risk of rip currents is expected to develop along the
Gulf beaches of Alabama and northwest Florida Wednesday night.

A High Risk of rip currents and high surf are expected to develop
along the Gulf beaches of Alabama and northwest Florida Thursday
through Friday night.

Numerous to widespread rain showers and a few thunderstorms will
move across the region Thursday through early Friday morning ahead
of an approaching low pressure system. A few storms could become
strong to potentially severe. Damaging straight line winds will be
the main threat, but isolated tornadoes are not out of the question.
Locally heavy rainfall could also result in localized flooding
across portions of the region, especially over interior portions of
southeast Mississippi and interior southwest Alabama.

.SPOTTER INFORMATION STATEMENT...

Storm spotter activation is currently not anticipated.

GMZ630>636-650-655-670-675-011200-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
320 PM CST Tue Dec 31 2019

This Hazardous Weather Outlook is for portions of the coastal
waters of Alabama and northwest Florida.

.DAY ONE...Tonight

No hazardous weather is expected.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

A low pressure system will move into the marine area on Thursday
producing a moderate to strong onshore flow and building seas
Wednesday through Friday. A moderate to strong offshore flow is
expected to follow in the systems wake Friday night and continue
through Saturday night. Hazardous conditions for small craft are
expected from late Wednesday or Thursday, persisting through
Saturday night.

Scattered to numerous showers and thunderstorms are expected to
move over the marine area Thursday through Friday. A few of these
storms may become strong to severe with localized strong wind
gusts and heavy rainfall.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 1, 5:56 AM CSTRip Current StatementMOBBaldwin, Mobile4 days
Jan 1, 10:52 AM CSTRiver Flood WarningMOBChoctaw, Clarke, Washington25 days
Jan 1, 10:52 AM CSTRiver Flood WarningMOBChoctaw, Clarke, Washington25 days

Nearby

Small Craft Advisories in Alabama, 2020Every small craft advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.